MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; VERSAFITCUP METALBACK DM Ø58 MM

MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; VERSAFITCUP METALBACK DM Ø58 MM
Model Number 01.26.58MB
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 apr 2026 lot 2008015: (b)(4) items manufactured and released on 18-dec-2020.Expiration date: 2025-dec-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by r&d project manager 2 years after revision hip surgery, the patient complains of pain, which is reportedly due, most likely, to psoas impingement.This seems very plausible because the dm cup protrudes significantly from the rather narrow pelvis of the patient.According to the report, the cup was well fixed, and the joint was stable, but the muscle pain required explant of the devices and implantation of an acetabular cage.No reason to suspect a faulty device at the origin of this adverse event.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At 1 year 9 months from medacta primary surgery, the patient presented with pain.Probable iliopsoas impingement was suspected due to a slightly overhanging acetabular cup.There was no evidence of component loosening or infection.The surgeon revised the medacta cup and dm liner with a reinforcement cage (size 62) with screws, versacem 56 cup and dmh liner.

Brand Name
VERSAFITCUP DOUBLE MOBILITY SHELLS
Common Device Name
VERSAFITCUP METALBACK DM Ø58 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25160331
Report Number3005180920-2026-00402
Device Sequence Number10695013
Product Code MEH
UDI-Device Identifier07630030808203
UDI-Public07630030808203
Combination Product (Y/N)N
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model Number01.26.58MB
Device Lot Number2008015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight95 KG